MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 39895
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip detached and remained in the patient.A 018/260 platinum plus guidewire was selected for use in a calcified recanalization procedure, within the superficial femoral artery (sfa).The lesion was severely calcified and 90% stenosed, with moderate tortuosity.During the procedure, using a non-boston scientific support catheter, the tip of the platinum plus guidewire hooked behind a calcified plaque and broke off the core of the wire.The piece of the tip was impacted into the vessel wall, with a stent and no further consequences occurred to the patient.The procedure was completed with a non-bsc support catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: the guidewire was returned, and it was observed that the distal section of the core wire was detached, and the coil wire was unraveled.The overall length specification did not pass, due to the detached condition of the guidewire.The reported distal tip "detachment of device or device component" event was confirmed.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15962158
Report Number2124215-2022-52064
Device Sequence Number14869980
Product Code DQX
UDI-Device Identifier08714729035961
UDI-Public08714729035961
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K935997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model Number39895
Device Catalogue Number39895
Device Lot Number0029086863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown